Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 177, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 2, 2007, 4:10 PM CDT for Brewster County, Presidio County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2007, 4:10 PM CDT (21:10 UTC)
- Expired
- Aug 2, 2007, 7:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
Counties Brewster County, TX, Presidio County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.2 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 380 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMAF 022113
FFWMAF
TXC043-377-030015-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
410 PM CDT THU AUG 2 2007
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN BREWSTER COUNTY IN SOUTHWEST TEXAS...
NORTHERN PRESIDIO COUNTY IN SOUTHWEST TEXAS...
* UNTIL 715 PM CDT
* AT 406 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A CLUSTER OF THUNDERSTORMS PRODUCING HEAVY RAIN FROM NORTH OF
CANDELARIA... TO MARFA... TO ALPINE... TO MARATHON. THESE STORMS
ARE EXPECTED TO BE PRODUCING FLASH FLOODING. THE HEAVIEST RAIN
HAS BEEN ON FM 169 SOUTH OF MARFA AND ON U.S.90 BETWEEN ALPINE AND
MARATHON. THESE STORMS WERE MOVING SOUTH AT 5 MPH.
* THE THUNDERSTORM PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING
LOCATIONS...
EASTERN PRESIDIO COUNTY...
WESTERN BREWSTER COUNTY...
ADDITIONAL RAINFALL IS EXPECTED WHICH COULD INCREASE THE POTENTIAL
FOR FLOODING IN THE WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 2990 10454 3061 10495 3038 10382 3063 10345
3006 10268 2981 10249
TIME...MOT...LOC 2110Z 338DEG 7KT 3024 10396
$$1 follow-up statement
000
WGUS74 KMAF 022321
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
617 PM CDT THU AUG 2 2007
TXC043-377-030015-
BREWSTER-PRESIDIO-
617 PM CDT THU AUG 2 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
NORTHERN PRESIDIO AND NORTHERN BREWSTER COUNTIES...
AT 614 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORM ACROSS MUCH OF PRESIDIO AND BREWSTER COUNTIES.
THESE STORMS ARE CAPABLE OF PRODUCING FLASH FLOODING AND ARE MOVING
SOUTH AT 5 MPH. THE HEAVIEST RAIN CAN BE EXPECTED ON SH 118 THIRTY
MILES SOUTH OF ALPINE.
THE THUNDERSTORM PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING
LOCATIONS...EASTERN PRESIDIO COUNTY AND WESTERN BREWSTER COUNTY.
MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.
LAT...LON 2990 10454 3061 10495 3038 10382 3063 10345
3006 10268 2981 10249
TIME...MOT...LOC 2317Z 338DEG 7KT 3001 10385
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 2:31 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Aug 2, 2:31 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
231 PM CDT THU AUG 2 2007
.SHORT TERM...
UPPER LEVEL LOW OVER WEST TEXAS WILL CONTINUE TO SLOWLY MOVE TO THE
SOUTHWEST TROUGH THE SHORT TERM. IN ADDITION...A HIGH OVER
SOUTHEAST COLORADO WILL RIDGE INTO THE TEXAS AND OKLAHOMA
PANHANDLES. UPPER LEVEL DISTURBANCES WILL CONTINUE TO MOVE AROUND
THE SOUTHERN PERIPHERY OF THE UPPER RIDGE INTO THE CWA.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER THE CWA LATE
THIS AFTERNOON AS UPPER LEVEL WAVES MOVE OVER THE AREA FROM THE NORTH.
THE MAIN FOCUS WILL BE GENERALLY SOUTH AND WEST OF THE PECOS RIVER
CLOSER TO THE UPPER...HOWEVER THUNDERSTORMS WILL AFFECT THE ENTIRE
CWA. WITH ABUNDANT MOISTURE CONTINUING TO BE ENSCONCED OVER THE AREA
HEAVY RAIN AND FLASH FLOODING WILL CONTINUE TO BE A CONCERN. HAVE
EXTENDED THE FLASH FLOOD WATCH THROUGH 12Z FRIDAY IN EFFECT FOR THE
ENTIRE CWA.
WILL STAY CLOSER TO THE NGM ON LOW TEMPERATURES AS THE GFS AND NAM
STILL TEND TO BE A LITTLE TOO HIGH. LOWS TONIGHT WILL BE GENERALLY
IN THE 60S AND 70S WITH MOST 70S IN THE PECOS RIVER VALLEY AND IN
THE EXTREME SOUTHERN CWA.
.LONG TERM...
THE SHORTWAVE TROUGH THAT DROPPED SOUTH THROUGH THE PANHANDLE LAST
NIGHT AND RESULTED IN THE LARGE MCS WILL STILL BE OVER SOUTHWEST
TEXAS FRIDAY MORNING. THEREFORE...HAVE INCREASED POPS OVER THE
WESTERN CWA TO ACCOUNT FOR THE PRESENCE OF THIS FEATURE.
PRECIPITABLE WATER VALUES OF 1.5 TO 2 INCHES WILL BE OVER THESE
AREAS...SO ADDITIONAL HEAVY RAINFALL AND FLASH FLOODING LOOKS
POSSIBLE. ANOTHER SHORTWAVE TROUGH WILL TRAIL THIS WAVE...POSSIBLY
OVER THE PERMIAN BASIN BY FRIDAY AFTERNOON. WILL CARRY SCATTERED
SHOWERS AND STORMS OVER MUCH OF THE REST OF THE CWA DUE TO THIS
WAVE. WOULD EXTEND THE FLASH FLOOD WATCH THROUGH FRIDAY...BUT
THINK THE WATCH AREA WILL NEED TO BE RECONFIGURED. WILL ALLOW THE
EVENING OR MID SHIFT REFINE THE AREA...SINCE THE CURRENT WATCH WILL
BE EXTENDED UNTIL 12 UTC FRIDAY. WILL MENTION IN THE HWO THAT THE
WATCH COULD VERY LIKELY CONTINUE ALONG AND WEST OF THE PECOS RIVER
FRIDAY FROM THE SOUTHEASTERN NEW MEXICO PLAINS...SOUTHWARD THROUGH
THE BIG BEND REGION.
THE AFOREMENTIONED FEATURES WILL MOVE ONLY SLOWLY WESTWARD AS AN
UPPER RIDGE BUILDS EAST INTO THE CENTRAL/SOUTHERN PLAINS FRIDAY.
SO WILL GO AHEAD AND HOLD ON TO A CHANCE OF SHRA/TSRA OVER THE FAR
WESTERN ZONES FRIDAY NIGHT. THEREAFTER...EXPECT THE UPPER RIDGE TO
BUILD FAR ENOUGH SOUTH TO KEEP POPS TO WIDELY SCATTERED COVERAGE ON
SATURDAY AND BEYOND. THIS AS MOST WESTWARD BOUND SHORTWAVE TROUGHS
WILL LIKELY TRAVERSE MEXICO AROUND THE SOUTHERN PERIPHERY OF THE
UPPER RIDGE...AS OPPOSED TO THE BIG BEND REGION OR POINTS FURTHER
NORTH. WARMER...IF NOT HOT...TEMPERATURES COULD BE IN THE OFFING
AREAWIDE IF THE RIDGE BUILDS AS PROGGED. SO FAR THIS SPRING AND
SUMMER...THE UPPER RIDGE HAS NOT BUILT OVER THE AREA AS THE MODELS
HAVE INDICATED. MAYBE THIS TIME.
&&
.HYDROLOGY...
ADDITIONAL RISES...IF NOT FLOODING...WILL BE POSSIBLE ALONG THE
RIO GRANDE THIS AFTERNOON...TONIGHT AND FRIDAY AS THERE WILL BE A
GOOD CHANCE OF HEAVY RAINFALL THERE DURING THIS TIME. SOILS ARE
ALREADY SATURATED FROM RECENT RAINFALL...AND ANY ADDITIONAL HEAVY
RAINFALL WILL LIKELY RESULT IN A RAPID RUNOFF OF EXCESSIVE WATER.
THE POTENTIAL ALSO EXISTS FOR RAPID RISES ON THE PECOS RIVER AND
IT/S TRIBUTARIES DUE TO HEAVY RAINFALL.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 69 87 69 91 / 60 40 10 10
CARLSBAD NM 69 85 69 94 / 60 60 20 10
DRYDEN TX 72 90 72 91 / 60 60 30 10
FORT STOCKTON TX 71 86 70 91 / 60 60 20 10
GUADALUPE PASS TX 62 78 62 87 / 60 60 40 10
HOBBS NM 69 88 70 93 / 60 50 20 10
MARFA TX 63 79 60 83 / 70 70 40 20
MIDLAND INTL AIRPORT TX 68 86 70 93 / 60 50 20 10
ODESSA TX 70 86 70 93 / 60 50 20 10
WINK TX 70 90 71 98 / 60 60 20 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 2 PM THIS AFTERNOON TO 6 AM MDT FRIDAY
FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
COUNTY...SOUTHERN LEA COUNTY.
TX...FLASH FLOOD WATCH FROM 3 PM CDT /2 PM MDT/ THIS AFTERNOON TO 7
AM CDT /6 AM MDT/ FRIDAY FOR THE FOLLOWING ZONES...
ANDREWS...BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE
MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...
MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...
REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
WINKLER.
&&
54/67Hazardous weather outlook, Aug 2, 2:45 PM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 245 PM CDT THU AUG 2 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-031945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 245 PM CDT THU AUG 2 2007 /145 PM MDT THU AUG 2 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE AREA TONIGHT. SOME OF THE THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL AND FLOODING WILL CONTINUE TO BE A CONCERN OVER THE AREA TONIGHT. RAINFALL RATES OF 1.5 TO 2 INCHES AN HOUR AND DOWNBURST WINDS TO 40 MPH CAN BE EXPECTED WITH THE STRONGER THUNDERSTORMS. A FLASH FLOOD WATCH WILL CONTINUE IN EFFECT THROUGH 7 AM FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NUMEROUS SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST ROUGHLY WEST OF THE PECOS RIVER THROUGH FRIDAY. SINCE THE MOISTURE CONTENT IN THE ATMOSPHERE WILL STILL BE VERY HIGH THERE...HEAVY RAINFALL AND FLASH FLOODING WILL BE POSSIBLE AND ANOTHER FLASH FLOOD WATCH MAY BE ISSUED BY LATE TONIGHT. MORE SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FURTHER EAST. HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THESE STORMS...BUT COVERAGE IS NOT EXPECTED TO BE AS GREAT AS FURTHER WEST. RAPID RISES WILL ALSO BE POSSIBLE ON PORTIONS OF THE PECOS RIVER AND IT/S TRIBUTARIES DUE TO HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Aug 2, 10:59 AM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1059 AM CDT THU AUG 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM FLASH FLOOD FORT STOCKTON 30.89N 102.89W
08/02/2007 PECOS TX PUBLIC
COMMANCHE SPRINGS IS RUNNING 2 FEET DEEP AND OVER THE
ROADS IN AND AROUND ROONEY PARK. ROADS HAVE BEEN BLOCKED.
&&
JGUDMESTLocal storm report, Aug 2, 12:16 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1216 PM CDT THU AUG 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM FLASH FLOOD 3 N LENORAH 32.35N 101.88W
08/02/2007 MARTIN TX TRAINED SPOTTER
8 INCHES OF WATER FLOWING ACROSS THE INTERSECTION OF FM
846 AND SH 137 IN NORTHERN MARTIN COUNTY
1200 AM FLASH FLOOD 16 NNW STANTON 32.34N 101.89W
08/02/2007 MARTIN TX TRAINED SPOTTER
8 INCHES OF WATER FLOWING ACROSS THE INTERSECTION OF SH
137 AND FM 846.
0112 AM FLASH FLOOD MIDLAND 32.00N 102.08W
08/02/2007 MIDLAND TX LAW ENFORCEMENT
HIGH WATER RESCUES IN MIDLAND. THE INTERSECTIONS OF
ILLINOIS AND STONYBROOK, HWY 191 AND LOOP 250 AND MIDLAND
DR AND WALL ST WERE COMPLETELY FLOODED. VEHICLES WASHED
OFF THE ROAD IN MIDLAND.
0112 AM FLASH FLOOD MIDLAND 32.00N 102.08W
08/02/2007 MIDLAND TX LAW ENFORCEMENT
FLASH FLOODING REPORTED AT THE INTERSECTIONS OF ILLINOIS
AND STONYBROOK...HIGHWAY 191 AND LOOP 250 AND MIDLAND
DRIVE AND WALL STREET. MULTIPLE HIGH WATER RESCUES WERE
IN PROGRESS.
0130 AM FLASH FLOOD MIDLAND 32.00N 102.08W
08/02/2007 MIDLAND TX PUBLIC
HIGH WATER/FLASH FLOODING REACHING NEAR DOORS OF
RESIDENTIAL NEIGHBORHOODS ALONG ROOSEVELT STREET NEAR
MIDLAND DRIVE AND ILLINOIS AVE.
0149 AM FLASH FLOOD 3 S MIDLAND 31.96N 102.08W
08/02/2007 MIDLAND TX TRAINED SPOTTER
10 INCHES OF WATER FLOWING ACROSS STATE HIGHWAY 349 SOUTH
OF INTERSTATE 20.
0200 AM FLASH FLOOD ANDREWS 32.32N 102.55W
08/02/2007 ANDREWS TX LAW ENFORCEMENT
ROAD CLOSURES FROM 2 AM TO AT LEAST 8 AM
0210 AM FLASH FLOOD ODESSA 31.85N 102.37W
08/02/2007 ECTOR TX LAW ENFORCEMENT
ODESSA POLICE DEPARTMENT REPORTS FLASH FLOODING AT THE
INTERSECTIONS OF 36TH AND DIXIE...52ND AND DIXIE...DIXIE
AND UNIVERSITY AVE...AND 52ND AND ESMUND. MULTIPLE HIGH
WATER RESCUES ONGOING.
0300 AM FLASH FLOOD ODESSA 31.85N 102.37W
08/02/2007 ECTOR TX BROADCAST MEDIA
FLASH FLOODING AND HIGH WATER RESCUES REPORTED AT 31ST
AND DIXIE. MULTIPLE CARS STALLED AT THE INTERSECTION OF
JBS PARKWAY AND 42ND STREET.
0330 AM FLASH FLOOD MIDLAND 32.00N 102.08W
08/02/2007 MIDLAND TX FIRE DEPT/RESCUE
ONGOING HIGH WATER RESCUES/FLASH FLOODING - W BOUND HWY
80 CLOSED AT 1788
0430 AM FLASH FLOOD ODESSA 31.85N 102.37W
08/02/2007 ECTOR TX BROADCAST MEDIA
PORTIONS OF BUSINESS 20/HIGHWAY 80 BEING CLOSED IN ODESSA
DUE TO HIGH WATER/FLOODING.
0520 AM FLASH FLOOD ODESSA 31.85N 102.37W
08/02/2007 ECTOR TX FIRE DEPT/RESCUE
HIGH WATER RESCUE AT UNDISCLOSED LOCATION IN ODESSA
0530 AM FLASH FLOOD ODESSA 31.85N 102.37W
08/02/2007 ECTOR TX BROADCAST MEDIA
SEVERE FLOODING NEAR MEM FUNDOME NEAR SUNSET AND COUNTRY
CLUB DR
0600 AM FLASH FLOOD 20 WNW CRANE 31.50N 102.66W
08/02/2007 CRANE TX CO-OP OBSERVER
6 INCH POOLS OF WATER AND WATER INSIDE CONTROL ROOM AT
CHEVRON-WARREN PETROLEUM
0610 AM FLASH FLOOD WINK 31.76N 103.15W
08/02/2007 WINKLER TX LAW ENFORCEMENT
POWER LINES DOWN DUE TO LIGHTNING. 1 FOOT OF WATER OVER
HWY 115.
0611 AM FLASH FLOOD ODESSA 31.85N 102.37W
08/02/2007 ECTOR TX BROADCAST MEDIA
SEVERE FLOODING LOOP 338 W INTO ODESSA
0715 AM FLASH FLOOD 20 N FORT STOCKTON 31.18N 102.89W
08/02/2007 PECOS TX OTHER FEDERAL
2 FT OF WATER ON HWY 1053
0800 AM FLASH FLOOD ODESSA 31.85N 102.37W
08/02/2007 ECTOR TX LAW ENFORCEMENT
REPORTED WATER RECEDING IN SOME AREA, BUT STILL STANDING
OR RUNNING WATER OVER ROADWAYS. FLOATING DUMPSTER ON 25TH
BETWEEN ADAMS AND EISENHOWER.
0800 AM FLASH FLOOD CARLSBAD 32.40N 104.24W
08/02/2007 EDDY NM TRAINED SPOTTER
1 FOOT OF RUNNING WATER ON BLODGETT ST
0815 AM FLASH FLOOD CARLSBAD 32.40N 104.24W
08/02/2007 EDDY NM TRAINED SPOTTER
MINOR TO MODERATE ST FLOODING THROUGHOUT CARLSBAD. WATER
WAS UP TO 1 FOOT DEEP ON SOME ROADS.
0905 AM FLASH FLOOD FORT STOCKTON 30.89N 102.89W
08/02/2007 PECOS TX LAW ENFORCEMENT
GOMEY RD BEING BARRICADED DUE TO HIGH WATER
0915 AM FLASH FLOOD FORT STOCKTON 30.89N 102.89W
08/02/2007 PECOS TX PUBLIC
COMMANCHE SPRINGS IS RUNNING 2 FEET DEEP AND OVER THE
ROADS IN AND AROUND ROONEY PARK. ROADS HAVE BEEN BLOCKED.
&&
JGUDMESTSpecial weather statement, Aug 2, 2:03 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 203 PM CDT THU AUG 2 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-030300- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE... FORT STOCKTON...PRESIDIO...MARFA...BIG BEND NP...MARATHON... SANDERSON...GUADALUPE MOUNTAINS NP...PINE SPRINGS 203 PM CDT THU AUG 2 2007 /103 PM MDT THU AUG 2 2007/ ...TROPICAL FUNNELS SPOTTED IN DAWSON COUNTY... THE NATIONAL WEATHER SERVICE IN MIDLAND HAS RECEIVED SEVERAL REPORTS OF A TROPICAL FUNNEL CLOUD JUST EAST OF LAMESA ALONG U.S. HIGHWAY 180. AT 2 PM CDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS DAWSON COUNTY...AS WELL AS ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. THESE SHOWERS MAY BECOME MORE WIDESPREAD THROUGH THE AFTERNOON AND WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL. THE AIRMASS ACROSS THE REGION IS VERY MOIST AND SOMEWHAT UNSTABLE. BECAUSE OF THIS...TROPICAL FUNNEL CLOUDS MAY DEVELOP UNDERNEATH A STORM INTO THE EVENING HOURS. TYPICALLY...TROPICAL FUNNELS ARE SHORT-LIVED AND RARELY LAST LONGER THAN TEN MINUTES. THEY ARE ALSO SMALL AND GROW TO PERHAPS TEN OR TWENTY YARDS IN DIAMETER. ON RARE OCCASIONS...THESE FUNNEL CLOUDS DO TOUCH THE GROUND AND BRIEFLY BECOME TORNADOES. WIND SPEEDS ASSOCIATED WITH TROPICAL FUNNEL CLOUDS ARE GENERALLY UNDER 60 MPH...AND CAN DAMAGE LIGHTWEIGHT STRUCTURES SUCH AS CARPORTS AND AWNINGS. SINCE THESE TROPICAL FUNNELS ARE BRIEF...SMALL...AND RELATIVELY WEAK...THEY ARE VIRTUALLY IMPOSSIBLE TO DETECT WITH DOPPLER RADAR. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE OR SATELLITE TELEVISION PROVIDER FOR THE LATEST WEATHER INFORMATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 10:11 PM CDT | Flash Flood Warning | MAF | Dawson | 3 hr |
| Aug 1, 11:28 PM CDT | Flash Flood Warning | MAF | Martin | 3 hr |
| Aug 2, 12:11 AM CDT | Flash Flood Warning | MAF | Howard | 4 hr |
| Aug 2, 12:25 AM CDT | Flash Flood Warning | MAF | Midland | 3 hr |
| Aug 2, 1:28 AM CDT | Flash Flood Warning | MAF | Andrews, Ector | 4 hr |
| Aug 2, 2:30 AM CDT | Flash Flood Warning | MAF | Glasscock | 4 hr |
| Aug 2, 2:39 AM CDT | Flash Flood Warning | MAF | Crane | 4 hr |
| Aug 2, 2:50 AM CDT | Flash Flood Warning | MAF | Andrews, Gaines | 4 hr |
| Aug 2, 3:23 AM CDT | Flash Flood Warning | MAF | Upton | 4 hr |
| Aug 2, 3:29 AM CDT | Flash Flood Warning | MAF | Midland | 5 hr |
| Aug 2, 4:51 AM CDT | Flash Flood Warning | MAF | Pecos | 4 hr |
| Aug 2, 5:29 AM CDT | Flash Flood Warning | MAF | Ector | 4 hr |
| Aug 2, 5:34 AM CDT | Flash Flood Warning | MAF | Winkler | 4 hr |
| Aug 2, 7:09 AM CDT | Flash Flood Warning | MAF | Reeves | 3 hr |
| Aug 2, 8:44 AM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| Aug 2, 1:53 PM CDT | Flash Flood Warning | MAF | Terrell | 3 hr |
| Aug 2, 2:28 PM CDT | Flash Flood Warning | MAF | Jeff Davis | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.